Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have pain in abdomen and pass smelly gas. Have been diagnosed with Gird. Treatment?

My dr told me a few yrs ago that I have GIRD. I haven t had any of my 40mg Nexium in almost a yr. Within the last few weeks intermittently I ve been feeling like I ve been kicked in the stomache. I don t have rebound tenderness . The pain is in the upper middle abdomen . Also, I pass gas frequently which is normal but lately it smells so much worse than before. Also, I do have a very small amount of blood in my stool , almost not noticeable, which i have had for at least a yr and was diagnosed as hemorroids. I am a 33 Y/O male healthy otherwise. Any ideas what could be wrong.
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Upper middle abdominal pain is most likely caused by peptic ulcer. The pain usually appears 1-2 hours after a meal, nausea can be present. If the pain radiates to the back, gallstones are also possible.
Bad smelling gases can appear due to bad diet or intestinal bacteria overgrow.
Blood in stool, if is fresh, on the surface of the stool (not mixed with it) is most likely caused by hemorrhoids.
I suggest you to have upper GI endoscopy performed with Helicobacter Pylori test. This is also very important in cancer ruling out (as your symptoms can appear due to stomach cancer as well).
Avoid fatty foods, spicy foods, alcohol, coffee, chocolate, fruit juices. Increase fiber rich products and mineral water intake. Probiotics should be also used.
If such treatment wont give any help, you should visit gastroenterologist for further examination.

Hope this will help.
Answered: Tue, 5 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor